Hail, Westmoreland
- When
- March 27, 1:05 PM EST
- Where
- Westmoreland County, Irwin
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.330, -79.720
Nickel size hail reported in Irwin.
A weak cold front produced isolated severe thunderstorms over Western Pennsylvania. Training of thunderstorms produced flash flooding across Mercer county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A weak cold front produced isolated severe thunderstorms over Western Pennsylvania. Training of thunderstorms produced flash flooding across Mercer county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 27, 2:01 AM EST, 11 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 301 AM EDT TUE MAR 27 2007 .SHORT TERM /TODAY/... FEW TSRA NRN ZONES EARLY. CHC POPS MOST AREAS. BUMPED UP TEMPS A BIT. && .LONG TERM /TONIGHT THROUGH MONDAY/... CHC POPS TONIGHT INTO WED. THEN LARGE SFC HIGH BUILDS OVER EAST BRING COLDER DRIER AIR NE TO SW WED NIGHT INTO THU. HAD TO DROP TEMPS FOR THAT PERIOD. && .AVIATION /07Z-06Z/... STRONG SURFACE RIDGE OVER THE CAROLINA WILL CONTINUE TO BLOCK GULF MOISTURE FROM MOVING INTO THE OHIO VALLEY. GENERAL VFR CONDTIONS EXPECTED THROUGH THE TAF PERIOD WITH SCT TO BROKEN MIDDLE CLOUDS POSSIBLE. WEAK FRONTAL BOUNDARY EAST-WEST ACROSS SOUTHERN NY STATE WILL BRING SOME WIDELY SCATTERED SHOWERS FROM FKL TO DUJ THIS MORNING AND POSSIBLY AGAIN LATE THIS AFTERNOON AND TONIGHT. COVERAGE TOO SPARSE AT THIS TIME TO INCLUDE IN TAFS. BRIEF MVFR CEILINGS ARE POSSIBLE EARLY THIS MORNING AT FKL AND DUJ WITH THE SHOWERS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 18/18/06/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EDT TUE MAR 27 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-280845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 431 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 114 PM EDT TUE MAR 27 2007 PAZ020-021-271815- ALLEGHENY PA-BEAVER PA- 115 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... ALLEGHENY AND BEAVER... AT 115 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 5 MILES EAST OF HARSHAVILLE...MOVING SOUTHEAST AT 20 MPH. SOME OF THE STORMS MAY CONTAIN HAIL UP TO A HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...ECONOMY BORO...FOX CHAPEL...FRANKLIN PARK...HARSHAVILLE...IMPERIAL...MCKEES ROCKS...MCKEESPORT...MOON...MOUNT LEBANON...NORTH SIDE...PENN HILLS...PERRYSVILLE...RACCOON CREEK STATE PARK...SEWICKLEY...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 153 PM EDT TUE MAR 27 2007 PAZ021-030-271900- ALLEGHENY PA-WESTMORELAND PA- 153 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...ALLEGHENY AND WESTMORELAND... AT 145 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER NEAR DOWNTOWN PITTSBURGH MOVING SOUTHEAST AT 40 MPH. THESE STORMS WILL PRODUCE HAIL NEAR ONE HALF INCH AND WIND GUSTS TO 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DONEGAL...GREENSBURG...IRWIN...JEANNETTE...LATROBE...LAUREL MOUNTAIN STATE PARK...LIGONIER...MCKEESPORT...MONROEVILLE... MURRYSVILLE...NEW STANTON...PENN HILLS...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN...WILKINSBURG...BAGGALEY...HARRISON CITY... HOSTETTER...LAUGHLINTOWN...LYCIPPUS...NORVELT...STAHLSTOWN AND WHITNEY KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 48 km away, was scanning. The volume nearest the first event began at 18:03 UTC.
3 hail, 2 flash flood. Local standard time, as filed.
Nickel size hail reported in Irwin.
Emergency management reported nickel size hail in Irwin.
Three quarter inch hail reported in Ford City.
Streams flooding in the Greenville area with some roads affected.
Emergency management reported roads flooded in Springfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 20349, 20350, 20351, 20352, 20353.